Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Anemic. Suffering from indigestion, diarrhea and shivering hand. Effective medicine?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5369 Questions
Hi Doctor,

I have been suffering from Indigestion since last four to five years. Actually I remember, I was very careless during my early times and never had time for bowel clearing and most of the times it was constipation.
In 2002, I had contaminated water which caused me diarrhea. Since then I have got diarrhea many times.
From last 4-5 years, I have been going through loose motions. on an average I pass stools 3 times a day. I take lots of water but that also triggers motions.

Apples,other fruits, salads, lemonade, tea etc trigger motions. I take milk daily but I believe I can digets it because it doesnt affect me that quickly as other food items that I mentioned before.

I often see undigested food partlicles in my stools. I am a vegetarian and I try to avoid oily food and the ones which cause me irritation but I am unable to get over it.

I get burps if i eat garlic or veg with too much onions. During my periods i often get loose motions and this time I went 8 times a day.

Presently I am in Bangalore and I eat two meals in office. The lunch ooften aggravates me and I have to pass gassy watery motions.

Also, there is flatulence most of the times. I have to pass gas before motions. And the motions are mostly semi formed and I have to generally rush.

I have got endoscopy and colonscopy done. The reports were fine. I am also anaemic. I believe because of my improper digestion, I am having low HB. This time it is 10.6 gms, earlier it was 9.4.

I do lot of work out. My hands shivers if I am hungry or if I do excessive workout.
I have also cheked thyroid but it is fine.

The last doctor told me to take Rabeprazole, sodium 30 minutes prior to lunch. I have been taing this from last week but it is too early to comment. I still have same issues with my motions.

Please help me in getting treated.
Thanks & regards,
Posted Sun, 23 Dec 2012 in Digestion and Bowels
Answered by Dr. Grzegorz Stanko 24 minutes later

Thank you for the query.

Your symptoms are very characteristic for IBS (reason of IBS is severe intestinal infection which probably appeared after contaminated water intake. As you have your endoscopy normal, there is no reason for taking Rabeprazole if you do not suffer from chest burning, acid reflux. Rabeprazole can aggravate your diarrheas as it decreases stomach acid secretion which is natural antibacterial barrier.
I suggest you to start treatment with Rifaximine 3x400 mg for 7 days. This is a very good antibiotics witch is very helpful with such severe infections. Along with this antibiotic you should take Mebeverine 200mg once a day. It can be your remedy.
If not, than you should have some more tests: pancreas enzymes (amylase), liver tests (AST,ALT), CBC with eosinophils level and stool tests for parasites.
Your anemia is probably caused by your diet as the main source of iron is meat. So you should have it supplemented as well, however it can result with some other gastric problems.

Hope this will help. Feel free to ask further questions.
Above answer was peer-reviewed by
Follow-up: Anemic. Suffering from indigestion, diarrhea and shivering hand. Effective medicine? 1 hour later
Thank you doctor for the answer.

Please guide me on the medicines. Do I need to take Rifaximine 400 mg thrice a day for a week? And do i need to take it after meals?

Shall I avoid any food item during this medication?
Would it help me in overcoming flatulence?

Answered by Dr. Grzegorz Stanko 2 hours later

It should be taken 400mg thrice times a day; everyday. Therapy should last 7 days.
It is not necessary to take it with meals, it does not matter. You do not need to avoid any foods. Just keep your regular diet. Such therapy should ease all symptoms including flatulence.

Hope this will help.
Above answer was peer-reviewed by
Follow-up: Anemic. Suffering from indigestion, diarrhea and shivering hand. Effective medicine? 14 hours later
Hi Doctor,

I checked these medicines on internet and saw they may have some skin related allaergies. I thought of cross checking it once again before I start the course.

5 months back I was in Norway where I took Dependal M to stop loose motions. It caused me skin allergy. I had irritation all over for 30 minutes to an hour. I took lot of fluids and after I cleared my bowels it disappeared.

Just after a week I got urticaria and angioedema. My entire body got skin rashes and I was hospitalised. Doctors could not zero down on any particular cause.

I would like to know if it is safe to take these medicines?

Thank you once again,

Answered by Dr. Grzegorz Stanko 3 hours later

The point is that everything you eat, drink or get injected can cause skin rash, allergy and many other side-effects. But this is extremely rare. Medicine producer has to write every possible side effect as the law tells to do that. But is does not mean that this or that medicine is not safe. Usually the side effects are very rare.
Especially if the medicine is not absorbed from digestive tract like Rifaximine. For 99% you wont get any side affect from this medicine, but you can never be sure. And no one will give you such warranty. Same is with Mebeverine.
If you are really upset by such possibility, you can take one dosage (there is no other way to check it) and see if there is any skin rash. If no, you can continue the therapy.
So in conclusion, this medicines are very safe, but you need to be aware that such rash is of course possible(in extremely rare cases).

Hope this will help.
Above answer was peer-reviewed by
Follow-up: Anemic. Suffering from indigestion, diarrhea and shivering hand. Effective medicine? 9 days later
Hi Doctor,

I had the medicines prescribed by you.
Rifaximine 3x400 mg for 7 days. I skipped one dose on 6th day
Mebeverine 200mg - I started this medicine from 2nd day, missed on 1st day

Apart from skipping one dose each, I had the entire course for a week. Today is my 2nd day after course completion. I observed a lot of change with medicines.
But since yesterday night, I am observing same behaviour as it was before.

I had to rush yday night and today evening and it was with lot of gas and free flow. It is back to semi formed stools.

Please guide me further.

Thanks & regards,
Answered by Dr. Grzegorz Stanko 8 hours later

Like I have written before, if this therapy will not give any relief you should have some tests performed. It is advisable to start with blood CBC with eosinophils level, stool tests for leukocytes and parasites presence, stool bacterial test, liver tests (AST,ALT,GGTP), pancreas tests (amylase, lipase).
If no findings in all this tests, the next step will be elimination diet and food allergy tests. But before it, mentioned tests should be performed.

Hope this will help. Feel free to ask further questions.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor